MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06830-U
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/24/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).No serial number was reported.The serial number on the returned sample is (b)(6).The lot number (18f25k0028) reported on the complaint report does not match the lot number (18f25k0040) for the returned sample.Additional information obtained from a teleflex representative indicates the returned sample is the correct iabc for this complaint.Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) with an original packaging box that does not match the returned sample.Upon return, the one-way valve was tethered and connected to the short driveline tubing.The bladder was fully unwrapped.Dried blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway.The sheath in question was not retu rned with the sample.The customer submitted photos that were reviewed.The photo shows the original packaging label.The photos show an iab in the original packaging tray; the tray sticker was noted damaged.The original packaging tray was immediately noted with damage to the "arrow" packaging sticker which retains the iabc bladder in the packaging tray.The arrow sticker was noted cut/ripped and a portion of the sticker was completely missing.This packaging sticker is not to be removed.Since damage to the "arrow" packaging sticker was noted, which indicates that the catheter was not prepped per the instructions for use (ifu), an in-service has been requested to review the instructions for use (ifu) with the customer.The bladder thickness was measured at six points with measurements ranging from 0.0055in-0.0061 in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.Corrective action is not required.The reported complaint that for iab catheter stuck in sheath is not confirmed.The returned intra-aortic balloon catheter (iabc) passed functional test specifications.Unrelated to the reported complaint, the original packaging tray was noted with damage to the "arrow" packaging sticker, which indicates a potential that the catheter was not prepped per the instructions for use (ifu) and can result in damage to the catheter.As a result, an in-service has been requested to review the instructions for use (ifu) with the customer.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action is required at this time.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "when the physician inserted the balloon catheter into the patient, it was found that the catheter lacked sufficient support".As a result the iab was removed and replaced.No patient harm or injury.The patient status is reported as "fine".

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key25093502
Report Number3010532612-2026-00422
Device Sequence Number11978079
Product Code DSP
UDI-Device Identifier10801902145625
UDI-Public(01)10801902145625(11)251011(17)270930(10)18F25K0040(21)
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAB-06830-U
Device Lot Number18F25K0040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2026
Initial Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Patient SexUnknown